Anxiety & Sertraline

Hi, so i have had anxiety most of my life and it has always come in spells, usually it has always been managed easily. I have a crippling fear of vomiting which is one of the causes of my anxiety, i feel sick everyday so i stress about feeling sick and in turn makes me feel worse (vicious cycle). The last 7 months it has come back worse than ever, i was prescribed with Sertraline and i took my first dosage yesterday afternoon and my second this morning. I am so completely terrified by it and i really do not want to take it anymore, I can't help but read up on it and i have seen all of the side effects (vomiting being one of the most common ones!) and i am so scared, it's making me feel so overwhelmed knowing i could be sick, everywhere that i have read says that it takes many weeks / months to have an impact and i am not sure i can feel this way for so long. I was up pretty much all of last night feeling sick and I'm not sure if it was due to the sertraline or just due to anxiety but it was horrible, luckily I wasn't sick but i am scared that it will happen at some point. I am only on 25mg a day but i have to increase that to 50mg in 2 days time. I think i want to stop taking the medication because i am getting myself in such an overwhelming state, but i am only 16 and my Mum would be so angry if i asked to stop because she will think I don't want to get better, and i do but i feel like this is only going to bring me down

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

8 Replies

oldestnewest
  • I have been on and of these for years, I am tomorrow taking them again as I have been taking Oxazepam which are when needed med, with anxiety I can tell you now do not look at the side effects EVER get someone else to look at them and then watch you, Looking at side effects is just the same as Googling symptoms, it will make you think you have the side effects

    I read once on one med that it may cause sudden death so stop taking them, After that I chuck away the paper as it plays with your worrying

    These meds you are on will not work right away so just give them a chance I take mine with yogurt at breakfast instead of water I think the yogurt helps coat the med

  • I know it's so silly to google it all but I can't help it, i do it constantly on every website i can find and find out other peoples experiences and what side effects They had and what side effects there are etc its driving me crazy, but it's also scaring me that there are withdrawel symptoms when you finally decide to go off them and I'm worried for that too, the medication all seems more hassle than its worth

  • We all have done the Google thing. What most say is if you need to do it then you must put a time on it like 10 mins a day then walk away and do not look till the next day.

    I saw on here a girl checked under her armpits for lumps I then did just the same for no reason at all, Also once put in Google side effects on Carmex as I keep for every using it 1st thing that came up was Camex gives you cancer. I then thought for pity sake can we not look up one thing that does not give you doom.

    Do not think a head about stopping taking them. You need them now you take them now. Now is what you need to deal with to get you to a point of then, And when the day comes when you and your doctor thinks you do not need them then you are taking of them slowly so please do not worry .

    Meds are not a hassle if they help you. What is the hassle is that they is no magic pill for us xx

  • Do you know if there are still withdrawel symptoms even if you're taken off them slowly?

  • I have never found any as I stop taking them when I know everything else has helped like breathing exercises , diet change, Yoga and keeping your body fit. Also CBT can help

    Meds are just there as the 1st step you then do other steps, I will say you might go back to a place you are at right now then again you may not. So for now take one day at a time write down your worries on a day to day thing get your thoughts out of your head that might help

  • OKay thankyou so much!!

  • You need to talk to your doctor

  • Why?

You may also like...